HENRY SCHNEIDERMAN, M.D.; NICHOLAS ROBERT, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Cordonnier and associates (1) suggest that acral erythema is an immune-mediated vasculitis. They cite its appearance in their two patients concomitant with vasculitic skin lesions; its resolution with corticosteroid treatment; and the histopathologic findings of a skin biopsy specimen taken from the arm. Two factors weaken their argument. The biopsy was taken from the arm, not the acral erythematous area proper; and the two areas need not reflect the same process, particularly in this patient who had a complex and multiply treated illness. Nonvasculitic causes predominate even in the rare instances when acral purpura, erythema, or gangrene
SCHNEIDERMAN H, ROBERT N. Cancer Chemotherapy and Acral Erythema. Ann Intern Med. 1983;98:258. doi: https://doi.org/10.7326/0003-4819-98-2-258_1
Download citation file:
Published: Ann Intern Med. 1983;98(2):258.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use